Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 361, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 12, 2012, 3:11 AM CDT for Holmes County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2012, 3:11 AM CDT (08:11 UTC)
- Expired
- Jun 12, 2012, 4:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:30 AM CDT | TSTM WND DMG | 2 N Tchula, MS | REPORT OF A POWERLINE DOWN ON HIGHWAY 49. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2745 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
361
WUUS54 KJAN 120811
SVRJAN
MSC051-120915-
/O.NEW.KJAN.SV.W.0361.120612T0811Z-120612T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
311 AM CDT TUE JUN 12 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF DURANT...
* UNTIL 415 AM CDT
* AT 312 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF TCHULA MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEXINGTON BY 340 AM CDT...
BOWLING GREEN BY 355 AM CDT...
MCMILLAN AND FRANKLIN BY 405 AM CDT...
DURANT AND GOODMAN BY 415 AM CDT...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3321 8975 3319 8978 3317 8978 3293 8992
3325 9032 3330 9033 3332 9029 3333 9029
3336 9027
TIME...MOT...LOC 0812Z 311DEG 13KT 3321 9012
$$1 follow-up statement
773
WWUS54 KJAN 120900
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT TUE JUN 12 2012
MSC051-120910-
/O.CAN.KJAN.SV.W.0361.000000T0000Z-120612T0915Z/
HOLMES MS-
400 AM CDT TUE JUN 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR HOLMES COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WILL BE NEAR...
MCMILLAN AND FRANKLIN BY 405 AM CDT...
DURANT...GOODMAN AND WEST BY 415 AM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3321 8975 3319 8978 3317 8978 3293 8992
3325 9032 3330 9033 3332 9029 3333 9029
3336 9027
TIME...MOT...LOC 0900Z 311DEG 13KT 3310 8996
$$
MMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:40 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 11, 10:40 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1040 PM CDT MON JUN 11 2012 .UPDATE...MADE SOME ADJUSTMENTS TO THE FORECAST TO LOWER THE TEMPERATURES. A FEW PLACES WERE IN THE MID TO UPPER 60S. OTHERWISE...SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR A FEW MORE HOURS. SURFACE ANALYSIS SHOWS A TROUGH AXIS EXTENDING FROM SOUTHERN ARKANSAS BACK INTO NORTHEASTERN TEXAS. NEW THUNDERSTORMS WERE DEVELOPING IN THAT AREA AT THIS TIME...SO STILL WATCHING THAT AREA. COOL...DRY AND STABLE AIR WAS PRETTY FAR AWAY. THE STORM COMPLEX CONTINUES TO PUSH SOUTH...WITH WIDESPREAD DAMAGE STILL OCCURRING IN THE PATH. LOOKING FOR THE BOUNDARY TO CONTINUE TRACKING OUT OF THE CWA OVER THE NEXT FEW HOURS. THE WESTERN HALF OF THE LINE WASN'T AS STRONG...BUT IT WAS LAGGING BEHIND...SO NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI WILL LIKELY SEE ACTIVITY LASTING A LITTLE WHILE LONGER. && .AVIATION...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE SOUTH ACROSS THE ARKLAMISS. WIND GUSTS FROM 30 TO 50 KTS CAN BE EXPECTED AS THE LINE APPROACHES THROUGH HBG BETWEEN 330 AND 4Z...IT MAY BE AROUND 430Z BEFORE STORMS MOVE INTO HEZ. NORTH WINDS WILL DEVELOP BEHIND THE STORMS BRIEFLY AND RETURN BACK TO THE SOUTH. SHOWERS AND THUNDERSTORMS WITH FREQUENT LIGHTING WILL CONTINUE BEHIND THE LINE THROUGH 8Z. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 90 72 90 / 100 59 50 24 MERIDIAN 68 89 71 92 / 100 60 42 19 VICKSBURG 70 90 70 90 / 100 55 52 29 HATTIESBURG 72 91 73 92 / 77 48 30 35 NATCHEZ 73 89 71 89 / 89 40 32 46 GREENVILLE 68 90 69 89 / 46 50 32 17 GREENWOOD 68 90 68 89 / 44 47 30 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7
Hazardous weather outlook, Jun 12, 12:54 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1254 AM CDT TUE JUN 12 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 130600- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1254 AM CDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Local storm report, Jun 11, 11:37 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1137 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 4 SSW COLUMBIA 31.20N 89.86W
06/11/2012 MARION MS EMERGENCY MNGR
POWER LINES WERE DOWNED AT MS HIGHWAY 35 AND OLD
JAMESTOWN ROAD NEAR FOXWORTH
&&
DLLocal storm report, Jun 11, 11:40 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM LIGHTNING 5 S VICKSBURG 32.25N 90.87W
06/11/2012 WARREN MS EMERGENCY MNGR
*** 1 FATAL *** A MAN WAS FATALLY INJURED BY A LIGHTNING
STRIKE NEAR THE INTERSECTION OF FISHER FERRY ROAD AND
AMANDA DRIVE
&&
DLSpecial weather statement, Jun 12, 1:15 AM CDT, 1 hour 56 minutes before
MSZ018-019-025-120705-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
115 AM CDT TUE JUN 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
115 AM CDT TUE JUN 12 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF DEESON AT 116 AM
CDT...MOVING SOUTHEAST AT 25 MPH.
PEOPLE IN NORTHEASTERN BOLIVAR...NORTHWESTERN LEFLORE AND
NORTHEASTERN SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3406 9065 3399 9065 3398 9044 3382 9044
3381 9039 3365 9045 3395 9097 3402 9095
3403 9090 3409 9088 3410 9093 3412 9093
3413 9085
TIME...MOT...LOC 0616Z 300DEG 22KT 3397 9081
MMELocal storm report, Jun 12, 2:16 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
216 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM HAIL 1 W CLEVELAND 33.74N 90.75W
06/12/2012 E0.25 INCH BOLIVAR MS LAW ENFORCEMENT
PEA SIZE HAIL REPORTED JUST WEST OF CLEVELAND.
&&
MMESpecial weather statement, Jun 12, 2:19 AM CDT, 52 minutes before
MSZ018-019-025-120820-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
219 AM CDT TUE JUN 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 AM CDT TUE JUN 12 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BOYLE AT 219 AM CDT...MOVING EAST
AT 25 MPH.
PEOPLE IN SOUTHEASTERN BOLIVAR...NORTHERN LEFLORE AND CENTRAL
SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3388 9044 3382 9044 3381 9019 3380 9018
3378 9017 3376 9019 3375 9028 3372 9031
3370 9027 3374 9024 3373 9021 3372 9013
3347 9010 3346 9025 3354 9087 3394 9081
TIME...MOT...LOC 0719Z 286DEG 22KT 3371 9070
MMESpecial weather statement, Jun 12, 2:29 AM CDT, 42 minutes before
MSZ027-028-120830-
MONTGOMERY MS-CARROLL MS-
229 AM CDT TUE JUN 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
229 AM CDT TUE JUN 12 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TEOC AT 229 AM CDT...MOVING
SOUTHEAST AT 25 MPH.
PEOPLE IN CARROLL AND SOUTHERN MONTGOMERY COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3343 8950 3328 8960 3329 8970 3322 8975
3332 9011 3367 9010
TIME...MOT...LOC 0729Z 300DEG 20KT 3355 9007
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Sharkey, Yazoo | 62 min |
| Jun 11, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Neshoba, Winston | 71 min |
| Jun 11, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 53 min |
| Jun 11, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 56 min |
| Jun 11, 7:51 PM CDT | Special Weather Statement | JAN | Newton | 29 min |
| Jun 11, 7:56 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 79 min |
| Jun 11, 8:03 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 72 min |
| Jun 11, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 66 min |
| Jun 11, 8:20 PM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 93 min |
| Jun 11, 8:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 79 min |
| Jun 11, 8:33 PM CDT | Special Weather Statement | JAN | Jasper | 32 min |
| Jun 11, 8:36 PM CDT | Flash Flood Warning | JAN | Newton, Scott | 114 min |
| Jun 11, 8:41 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Jun 11, 8:49 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Smith | 71 min |
| Jun 11, 9:05 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 55 min |
| Jun 11, 9:12 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Simpson, Smith | 63 min |
| Jun 11, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 76 min |
| Jun 11, 9:19 PM CDT | Flash Flood Warning | JAN | Rankin | 116 min |
| Jun 11, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 76 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 63 min |
| Jun 11, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 65 min |
| Jun 11, 9:58 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 62 min |
| Jun 11, 10:08 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 82 min |
| Jun 11, 10:19 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 71 min |
| Jun 11, 10:53 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 60 min |
| Jun 12, 1:15 AM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
| Jun 12, 2:19 AM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 61 min |
| Jun 12, 2:29 AM CDT | Special Weather Statement | JAN | Carroll | 61 min |
| Jun 12, 2:47 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Jun 12, 3:23 AM CDT | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower | 62 min |
| Jun 12, 4:08 AM CDT | Special Weather Statement | JAN | Madison | 57 min |
| Jun 12, 5:50 AM CDT | Areal Flood Warning | JAN | Bolivar, Sunflower, Washington | 3 hr |
| Jun 12, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Jefferson, Warren | 30 min |
| Jun 12, 8:24 AM CDT | Special Weather Statement | JAN | Copiah, Franklin, Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.